Alert archive / Georgia / Wind Advisories in 2011

Wind Advisory 1, NWS Jacksonville, FL

April 16, 20114 counties in Florida; 12 counties in Georgia

NWS Jacksonville, FL issued this wind advisory at Apr 16, 2011, 4:20 AM EDT for 4 counties in Florida; 12 counties in Georgia. It took effect at Apr 16, 2011, 11:00 AM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2011, 4:20 AM EDT (08:20 UTC)
In effect from
Apr 16, 2011, 11:00 AM EDT
Expired
Apr 16, 2011, 2:20 PM EDT
In force
3 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

853 
WWUS72 KJAX 160820
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
420 AM EDT SAT APR 16 2011

FLZ020>025-030-GAZ132>136-149>154-162>166-170000-
/O.NEW.KJAX.WI.Y.0001.110416T1500Z-110417T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER...
DOUGLAS...HAZLEHURST...ALMA...BAXLEY...JESUP...PEARSON...
WAYCROSS...BLACKSHEAR...NAHUNTA...BRUNSWICK...STATENVILLE...
HOMERVILLE...FOLKSTON...WOODBINE...ST MARYS
420 AM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 

SOUTHWEST WINDS WILL BECOME STRONG BY LATE MORNING. SUSTAINED
WINDS OF 20 TO 25 MPH WILL GUST UP TO 40 MPH WITH EVEN HIGHER
GUSTS POSSIBLE IN THE LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH
ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 40 TO 57 MPH OR
GREATER AT ANY TIME. 

MINOR DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE
WITH WIND OF THIS MAGNITUDE. 

MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION
UNTIL THE WIND SUBSIDES. 

PERSONS IN THE ADVISORY AREA SHOULD KEEP ABREAST OF THE LATEST
WEATHER.

&&

$$

FLZ031>033-035>038-040-170000-
/O.NEW.KJAX.LW.Y.0020.110416T1500Z-110417T0000Z/
BRADFORD-CLAY-ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
INCLUDING THE CITIES OF...STARKE...GREEN COVE SPRINGS...
ST AUGUSTINE...TRENTON...GAINESVILLE...PALATKA...PALM COAST...
OCALA
420 AM EDT SAT APR 16 2011

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A LAKE
WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM EDT THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE TO AROUND 20 MPH BY MIDDAY. WINDS
ARE EXPECTED TO GUST BETWEEN 30 AND 40 MPH IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO
25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA
SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED
INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN
TRAVELING AS WELL.

&&

$$

SHULER
1 follow-up statement
301 
WWUS72 KJAX 161820
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 PM EDT SAT APR 16 2011

FLZ020>025-030-GAZ132>136-149>154-162>166-170000-
/O.CAN.KJAX.WI.Y.0001.000000T0000Z-110417T0000Z/
/O.EXA.KJAX.LW.Y.0020.000000T0000Z-110417T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER...
DOUGLAS...HAZLEHURST...ALMA...BAXLEY...JESUP...PEARSON...
WAYCROSS...BLACKSHEAR...NAHUNTA...BRUNSWICK...STATENVILLE...
HOMERVILLE...FOLKSTON...WOODBINE...ST MARYS
220 PM EDT SAT APR 16 2011

...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A LAKE
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING.
THE WIND ADVISORY HAS BEEN CANCELLED. 

SOUTHWEST WINDS WILL BECOME WEST TO NORTHWEST AT 15 TO 25 MPH
AS A COLD FRONT MOVES ACROSS THE AREA LATE THIS AFTERNOON THROUGH
EARLY EVENING. OCCASIONAL GUSTS UP TO 35 MPH ARE EXPECTED THROUGH
SUNSET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO
25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA
SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED
INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN
TRAVELING AS WELL.

&&

$$

FLZ031>033-035>038-040-170000-
/O.CON.KJAX.LW.Y.0020.000000T0000Z-110417T0000Z/
BRADFORD-CLAY-ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
INCLUDING THE CITIES OF...STARKE...GREEN COVE SPRINGS...
ST AUGUSTINE...TRENTON...GAINESVILLE...PALATKA...PALM COAST...
OCALA
220 PM EDT SAT APR 16 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

SOUTHWEST WINDS WILL BECOME WEST TO NORTHWEST AT 15 TO 25 MPH
AS A COLD FRONT MOVES ACROSS THE AREA LATE THIS AFTERNOON THROUGH
EARLY EVENING. OCCASIONAL GUSTS UP TO 35 MPH ARE EXPECTED THROUGH
SUNSET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO
25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA
SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED
INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN
TRAVELING AS WELL.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Apr 15, 9:24 PM EDT, 6 hours 56 minutes earlier.

Area forecast discussion, Apr 15, 9:24 PM EDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
924 PM EDT FRI APR 15 2011

.UPDATE...SFC DATA SHOWS HIGH PRES RIDGE WELL TO THE NORTHEAST OF
THE AREA WITH PREVAILING SELY FLOW BELOW 5000 FT AT 15-20 KT WITH
MID LEVEL FLOW SWLY. MAIN WX STORY IS THE STRONG MID/UPPER LEVEL
LOW OVER THE CENTRAL PLAINS THAT IS MOVING ENEWD. ASSOCD SFC COLD
FRONT EXTENDS FROM A 996 MB LOW OVER IA/MO AREA TO ERN MS TO S
CENTRAL LA. SAT AND RADAR SHOWS DEEP CONVECTION AHEAD OF THE FRONT
WITH SVR STORMS MAINLY ACROSS AL AND NW GA ATTM. MODELS ARE
CONSISTENT SHOWING BEST LIFT AND MOISTURE WILL BE NW AND N OF THE
AREA THROUGH SAT...THOUGH MODELS SUGGEST A FEW STORMS COULD MOVE
INTO THE NW ZONES BY 12Z SAT. CURRENT LAPS AND SPC ANALYSES SHOW
WEAK INSTABILITY OVER SE GA AND MODELS DO NOT SHOW APPRECIABLE
INCREASE OVERNIGHT. HOWEVER...AN ISOLD STRONG STORM IS POSSIBLE
FROM JEFF DAVIS TO CLINCH COUNTY BY 12Z SAT BASED ON SREF GUIDANCE
AND STRONG DEEP LAYER SHEAR OF 45-55 KT.

RADAR SHOWS A FEW SHOWERS HAVE BEEN DEVELOPING OVER INTERIOR NE FL
FROM WRN DUVAL COUNTY SWD TO MARION COUNTY IN LLVL MOISTURE
CONVERGENT AREA THOUGH TREND HAS BEEN WEAKENING RECENTLY.
THUNDERSTORM POTENTIAL LOOKS LOW BASED ON JAX SOUNDING WITH
SBCAPE OF ONLY 400 J/KG AND A SUBSIDENCE INVERSION NEAR 700 MB.
MORE FAVORABLE INSTABILITY IS OFFSHORE AND AS LINE SHIFTS EWD
DURING THE NIGHT...SOME DEEPER CONVECTION MAY DEVELOP NEAR AND
JUST OFFSHORE. THEREFORE...BASED ON CURRENT TRENDS MAY REMOVE
THUNDER OVER PORTIONS OF NE FL. OTHERWISE...MAY SHAVE BACK POPS A
BIT.

&&

.AVIATION...LINE OF EVENING SHRA WILL AFFECT JAX...VQQ...AND CRG
THROUGH 02Z...WITH REDEVELOPMENT POSSIBLE AS THE LINE NEARS THE
COAST AND SSI TOWARD THE MIDDLE OF THE NIGHT AS SFC CONVERGENCE IS
OVERRIDDEN BY PASSING UPPER LEVEL SHORT WAVE TROUGH. THUS HAVE
CONTINUED VCSH THROUGH TONIGHT FOR COASTAL SITES AND JAX AND
VQQ...AND INTRODUCED WIND SHEAR OF 32 KTS AROUND 05Z DUE TO
INCREASED SLY FLOW AS CONVECTIVE INGREDIENT PHASE. STRATUS WITH MVFR
TO POSSIBLE IFR CIGS ARE LIKELY AFTER 05Z AS WELL. BY DAYBREAK MOST
PROMISING SITE FOR EARLY MORNING CONVECTION IS SSI. BY MID-AFTN SAT
DRIER UPPER LEVEL AIR WILL BEGIN TO DECREASE CLOUD COVER AND SKIES
WILL BREAK. STRONG WNW WINDS OF 30-40 KTS ARE EXPECTED TO MIX DOWN
TO THE SFC DURING THE AFTN/EARLY EVENING AS VFR CONDITIONS DEVELOP
FOLLOWING FROPA.

&&

.MARINE...SCA FOR OFFSHORE AND SCEC FOR NEARSHORE LEGS TONIGHT AFTER
MIDNIGHT LOOKS ON TRACK. WILL MAKE A FEW SHORT-TERM TWEAKS IN THE
TEXT PRODUCT SINCE WINDS HAVE YET TO REACH SCA LEVELS. STRONG GUSTS
TO GALE FORCE ARE POSSIBLE TOMORROW AFTN...AND WILL INCLUDE THIS IN
THE LATEST FORECAST PACKAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  62  82  49  78 /  30  40  10   0
SSI  68  83  56  72 /  30  40  10   0
JAX  64  87  52  77 /  30  30  10   0
SGJ  70  88  56  75 /  20  20  10   0
GNV  64  87  53  80 /  20  20  10   0
OCF  63  86  55  82 /  20  20  10   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR ALACHUA-BAKER-BRADFORD-
     CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-MARION-
     NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 4 AM TO 10 PM EDT SATURDAY FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

&&

SHASHY/ENYEDI/PRESNALL
Hazardous weather outlook, Apr 15, 8:28 PM EDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
828 PM EDT FRI APR 15 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161030-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
828 PM EDT FRI APR 15 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...SLIGHT RISK OF SEVERE THUNDERSTORMS IN SOUTHEAST GEORGIA VERY
LATE TONIGHT...

A PRE-FRONTAL LINE OF STRONG TO SEVERE THUNDERSTORMS MAY REACH
INLAND SOUTHEAST GEORGIA VERY LATE TONIGHT...THOUGH SOME OF THE
THUNDERSTORM ACTIVITY COULD POSSIBLY WEAKEN AS IT APPROACHES INLAND
SOUTHEAST GEORGIA BY SUNRISE. LARGE HAIL AND DAMAGING WIND
WILL BE THE MAIN THREATS WITH STRONG TO SEVERE STORMS. OTHERWISE...
ISOLATED THUNDERSTORMS ARE POSSIBLE ELSEWHERE INCLUDING THE COASTAL
WATERS.

BREEZY ONSHORE FLOW WILL RESULT IN A MODERATE RISK OF RIP CURRENTS.
PLEASE REFER TO THE SURF ZONE FORECAST FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

...SLIGHT RISK OF SEVERE THUNDERSTORMS IN SOUTHEAST GEORGIA
SATURDAY...

A COLD FRONT WILL TRACK ACROSS SOUTHEAST GEORGIA AND NORTHEAST
FLORIDA ON SATURDAY. SHOWERS AND THUNDERSTORMS WILL FOCUS ALONG
AND SLIGHTLY AHEAD OF THIS FEATURE. THERE IS THE POTENTIAL FOR
ISOLATED STRONG TO SEVERE THUNDERSTORMS...POSSIBLY IN THE FORM OF
A PRE-FRONTAL SQUALL LINE...ACROSS SOUTHEAST GEORGIA SATURDAY.
LARGE HAIL AND DAMAGING WIND WILL BE THE MAIN THREATS.

WINDY CONDITIONS WILL DEVELOP ON SATURDAY AS WELL. SOUTHWEST
WINDS WILL INCREASE TO NEAR 20 MPH WITH GUSTS PERHAPS AS HIGH AS 40
MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT SPOTTER
GROUPS AND OTHER INTERESTS SHOULD STAY INFORMED OF THE EVOLVING
WEATHER SITUATION EXPECTED THROUGH SATURDAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS/ARS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 4:20 AM EDTLake Wind AdvisoryJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more16 hr
Apr 16, 3:45 PM EDTSmall Craft Advisory for WindsJAX4 hr
Apr 16, 11:24 AM EDTSpecial Weather StatementJAXCharlton51 min
Apr 16, 11:56 AM EDTSpecial Weather StatementJAXCharlton49 min

Nearby

Wind Advisories in Georgia, 2011Wind Advisories in Florida, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.